Tornadoes · United States · Florida · 2007

EF1 tornado, Hosford, Florida, February 13, 2007

This EF1 tornado ran 0.3 miles across Liberty County on February 13, 2007, touching down at 3:05 PM EST and reaching 50 yards wide. It killed nobody, and did $15,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
February 13, 2007
Touchdown
3:05 PM EST (20:05 UTC)
Lifted
3:06 PM EST (20:06 UTC)
On the ground
1 minutes
Path length
0.3 miles (0.4 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
Property damage
$15,000
County
Liberty County
Touchdown point
30.409, -84.800
Lift-off point
30.413, -84.800
Record number
0702131405-01

What the Weather Service recorded

A squall line of strong to severe thunderstorms moved across the eastern Florida Panhandle and western Florida Big Bend during the afternoon of February 13, and produced damaging winds, large hail and a tornado.

An EF-1 tornado briefly touched down and destroyed a large newly constructed shed. A roof was blown off a house. Numerous pine trees were snapped.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

The county was under a tornado watch, issued at 15:10 UTC and running to 22:00 UTC.

Issued (UTC)ExpiredProductOffice
06:00 UTC13:21 UTCDense Fog AdvisoryTAE
15:10 UTC22:00 UTCTornado WatchTAE

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:59 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the tornado touched down at Feb 13, 2:00 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Feb 13, 2:00 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EST TUE FEB 13 2007

.DISCUSSION...TORNADO WATCH NUMBER 20 IN EFFECT FOR ALL FLORIDA
ZONES AND LOWER TIER GEORGIA ZONES UNTIL 5 PM EST. AS OF 2 PM
EST...WE REMOVED GENEVA...COFFEE...DALE AND HENRY COUNTIES FROM THE
WATCH AS THE SQUALL LINE HAS ALREADY MOVED TO THEIR EAST. THE COLD
FRONT WAS STILL HANGING MUCH FURTHER BACK TO OUR WEST. AT 18Z...THE
LOW CENTER WAS OVER WESTERN TENNESSEE WITH THE SOUTHWESTWARD
EXTENDING FRONT THROUGH CENTRAL LOUISIANA.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...THE PRE-FRONTAL
SQUALL LINE WILL CONTINUE TO ADVANCE ACROSS THE REMAINDER OF OUR CWA
THIS AFTERNOON AND EVENING. WILL BASE FIRST PERIOD POPS ON LATEST
RADAR DEPICTION AT ZONE RELEASE. THERE MAY BE A FEW SHOWERS
ASSOCIATED WITH THE ACTUAL COLD FRONT OVERNIGHT AND WILL AT LEAST
KEEP SLIGHT POP EVEN FOR OUR WESTERN ZONES. THEN...IN THE WAKE OF
THE FRONT...A VERY COLD AND DRY AIRMASS WILL GRADUALLY FILTER INTO
THE AREA THROUGH THE REMAINDER OF THE FORECAST PERIOD. STRONG
SURFACE HIGH CURRENTLY CENTERED OVER CENTRAL CANADA WILL DROP
SOUTHWARD THROUGH THE PLAINS ALL THE WAY TO SOUTH TEXAS BY 12Z
FRIDAY. A LIGHT FREEZE IS EXPECTED WEDNESDAY NIGHT OVER MOST INLAND
LOCATIONS WITH A HARD FREEZE LIKELY THURSDAY NIGHT. MAX TEMPS BOTH
WEDNESDAY AND THURSDAY WILL BE BELOW CLIMO WITH HIGHS HOVERING CLOSE
TO 50 DEGREES THURSDAY AFTERNOON.

.LONG TERM...FRIDAY THROUGH MONDAY...VERY COLD...THE SURFACE HIGH
WILL SHIFT EWD FROM SOUTH TEXAS DIRECTLY OVER OUR AREA BY SATURDAY
MORNING. THURSDAY NIGHT/FRIDAY NIGHT LOW TEMPS WILL DROP WELL INTO
THE 20S OVER INLAND AREAS. FRIDAY NIGHT APPEARS TO BE THE COLDEST
GIVEN THE LOCATION OF THE HIGH BEING DIRECTLY OVERHEAD. TOWARD THE
END OF THE PERIOD...ANOTHER WEAK SHORT WAVE PASSES TO THE NORTH AND
WILL BRING ANOTHER SHOT OF COLD AIR BEHIND IT.

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORM ONGOING FOR THE FIRST
SIX HOURS OF THE FCST PERIOD BEFORE DIMINISHING AS THE DYNAMICS LIFT
OUT TO THE NORTHEAST. MOIST FLOW OFF THE GULF KEEPING MVFR CEILINGS
FOR ALL TERMINALS AND THIS IS LIKELY TO CONTINUE THROUGH MIDDAY
WEDNESDAY BEFORE DRIER AIR PUSHES INTO THE AREA ON NORTHWEST WINDS.

&&

.MARINE...WILL KEEP A NEAR SHORE/OFFSHORE SPLIT GENERALLY FOR HIGHER
WINDS AND SEAS OFFSHORE. WILL HEADLINE OFFSHORE SEGMENTS FOR SCEC
LEVELS TONIGHT. THESE CONDITIONS SHOULD CONTINUE INTO AT LEAST
WEDNESDAY MORNING BEFORE DIMINISHING BELOW HEADLINE CRITERIA IN THE
AFTERNOON. OFFSHORE FLOW CONTINUES THROUGH THE REMAINDER OF THE WEEK
WITH SPEEDS POSSIBLY INCREASING TO SCEC LEVELS OFFSHORE FRIDAY NIGHT
AS A RE-ENFORCING SURGE OF ARCTIC AIR FILTERS IN.

&&

.FIRE WEATHER...WE WILL HAVE A DRIER AIRMASS FILTERING INTO THE
REGION WEDNESDAY WITH DEW POINTS DROPPING INTO THE MID TO UPPER 20S
OVER A PORTION OF THE FLORIDA BIG BEND IN THE AFTERNOON. COMBINED
WITH MAX TEMPS IN THE MID TO UPPER 50S...RH VALUES MAY DIP BELOW 35
PERCENT FOR 1 TO 3 HOURS. AT THIS TIME WE DO NOT EXPECT CRITICAL
DURATIONS TO BE REACHED BUT ME MIGHT MEET RED FLAG CRITERIA BASED ON
A COMBINATION OF LOW RH AND WIND. THE GRADIENT IS FORECAST TO RELAX
BY AFTERNOON SO WE WILL NOT BE ISSUING A WATCH OR WARNING AT THIS
TIME. THURSDAY LOOKS A BIT MORE CLEAR CUT AND WE WILL ISSUE A FIRE
WEATHER WATCH FOR ALL FLORIDA ZONES DUE TO EXPECTED CRITICAL
DURATIONS OF LOW RH.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  48 58 33 52 25/ 20 00 00 10 10
PANAMA CITY  49 54 34 52 31/ 30 00 00 10 10
DOTHAN       43 54 29 49 26/ 20 00 00 10 10
ALBANY       46 56 30 46 26/ 30 00 00 10 10
VALDOSTA     49 58 32 53 26/ 20 00 00 10 10
CROSS CITY   54 63 36 54 28/ 30 00 00 10 10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION...CAMP
SHORT TERM/MARINE/FIRE WX...BARRY
LONG TERM DISCUSSION...GIBBS
Hazardous weather outlook, Feb 13, 10:28 AM EST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1028 AM EST TUE FEB 13 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-141000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
1028 AM EST TUE FEB 13 2007 /928 AM CST TUE FEB 13 2007/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH IN EFFECT FOR SOUTHEAST ALABAMA...THE EASTERN
FLORIDA PANHANDLE...THE FLORIDA BIG BEND...AND PART OF SOUTH
GEORGIA UNTIL 5 PM EST /4PM CST/...

STORMS WILL DEVELOP EAST ACROSS THE OF THE AREA DURING THE
AFTERNOON AND EVENING HOURS. IT APPEARS THE MOST FAVORABLE AREA
FOR SEVERE STORMS WILL BE SOUTHEAST ALABAMA AND COASTAL AREAS OF
THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. THE MAIN
THREAT FROM THESE STORMS WILL BE LARGE HAIL... BUT DAMAGING WIND
GUSTS AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE STORMS
WILL MOVE EAST OF THE AREA DURING THE EVENING AND LITTLE ACTIVITY
IS EXPECTED TO ACCOMPANY THE COLD FRONT ITSELF. THIS FRONT WILL
USHER IN A VERY COLD AIRMASS. A FREEZE IS POSSIBLE WEDNESDAY NIGHT
WITH A WIDESPREAD HARD FREEZE EXPECTED ACROSS INLAND AREAS
THURSDAY NIGHT. FREEZING TEMPERATURES ARE ALSO EXPECTED FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION REQUESTED FOR SOUTHEAST ALABAMA...THE EASTERN
FLORIDA PANHANDLE...THE FLORIDA BIG BEND...AND EXTREME SOUTH
GEORGIA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

CAMP

In the hours before

Special weather statement, Feb 13, 1:57 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
157 PM EST TUE FEB 13 2007

GAZ143-155-156-131930-
DECATUR-MILLER-SEMINOLE-
157 PM EST TUE FEB 13 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DECATUR...MILLER AND
SEMINOLE COUNTIES...

* UNTIL 230 PM EST

AT 152 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLQUITT TO 7 MILES
SOUTH OF COLQUITT TO DONALSONVILLE...MOVING EAST AT 50 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Special weather statement, Feb 13, 2:21 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM EST TUE FEB 13 2007

GAZ125>127-144-145-131945-
BAKER-DOUGHERTY-LEE-MITCHELL-WORTH-
221 PM EST TUE FEB 13 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...DOUGHERTY...LEE...
MITCHELL AND WORTH COUNTIES...

* UNTIL 245 PM EST

AT 216 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
LEESBURG TO 6 MILES NORTHWEST OF BACONTON TO 14 MILES EAST OF
COLQUITT...MOVING EAST AT 35 MPH.

THESE STORMS WILL BE NEAR...
  CAMILLA BY 230 PM EST.
  EAST DOUGHERTY BY 235 PM EST.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI
Special weather statement, Feb 13, 2:42 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
242 PM EST TUE FEB 13 2007

FLZ026-132015-
LIBERTY-
242 PM EST TUE FEB 13 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LIBERTY COUNTY
IN THE FLORIDA PANHANDLE...

* UNTIL 315 PM EST

AT 236 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BLOUNTSTOWN...MOVING
NORTHEAST A 25 MPH.

SMALL HAIL...AND WINDS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST.

14-MROCZKA
Special weather statement, Feb 13, 2:46 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
246 PM EST TUE FEB 13 2007

GAZ127>131-145>148-132045-
BEN HILL-BERRIEN-COLQUITT-COOK-IRWIN-MITCHELL-TIFT-TURNER-WORTH-
246 PM EST TUE FEB 13 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BEN HILL...BERRIEN...
COLQUITT...COOK...IRWIN...MITCHELL...TIFT...TURNER AND WORTH
COUNTIES...

* UNTIL 345 PM EST

AT 241 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST
OF CORDELE TO 8 MILES SOUTHWEST OF SYLVESTER TO 6 MILES SOUTHWEST OF
PELHAM...MOVING EAST AT 35 MPH.

THESE STORMS WILL BE NEAR...
  SYLVESTER BY 255 PM EST.
  ASHBURN BY 310 PM EST.
  TY TY BY 315 PM EST.
  OMEGA BY 320 PM EST.
  TIFTON BY 325 PM EST.
  UNIONVILLE BY 330 PM EST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT 8 5 0 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST
LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Local storm report, Feb 13, 2:58 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     VADA                    31.08N 84.41W
02/13/2007                   DECATUR            GA   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

&&

DUGGAN
Special weather statement, Feb 13, 2:59 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
259 PM EST TUE FEB 13 2007

FLZ016-132045-
GADSDEN-
259 PM EST TUE FEB 13 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GADSDEN COUNTY
IN THE FLORIDA BIG BEND...

* UNTIL 345 PM EST

AT 254 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF QUINCY...OR 16 MILES EAST
OF BLOUNTSTOWN...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  QUINCY BY 315 PM EST.

SMALL HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS
STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

14-MROCZKA

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Tallahassee Rgnl, FL (KTLH), 12:00Z

8.1 hours before the tornado, 48 km from the path. February 13, 2007.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 10 joules per kilogram, CIN -254, lifted condensation level 731 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-02-13The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 54 square meters per square second, 0 to 6 km bulk shear 43 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-254 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
43 kt
0-1 km bulk shear
19 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.0 K/km

Open this sounding in Storm Lab

Tallahassee Rgnl, FL (KTLH), 00:00Z

3.9 hours after it, 48 km from the path. February 14, 2007.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 305 joules per kilogram, CIN -56, lifted condensation level 578 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-02-14The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 100 square meters per square second, 0 to 6 km bulk shear 54 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
305 J/kg
Mixed-layer CIN
-56 J/kg
Surface CAPE
26 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
54 kt
0-1 km bulk shear
30 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0
0-3 km lapse rate
5.4 K/km

Open this sounding in Storm Lab

The surface observations

Tallahassee Regional (TLH), 43 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
18:32 UTC66.260.8180° 9 kt1008.8
18:53 UTC6760180° 9 kt1008.1
18:57 UTC66.260.8180° 9 kt1008.1TS
19:53 UTC6561150° 5 kt1007.1TS
20:16 UTC64.460.80° 0 kt1007.1
20:44 UTC66.262.640° 6 kt1007.1
20:53 UTC6662350° 10 kt1007.5
21:03 UTC60.857.2340° 12 kt191008.1-RA BR
21:07 UTC60.857.2340° 11 kt1007.8TSRA BR
21:10 UTC60.857.2350° 9 kt171007.8+TSRA BR
21:30 UTC60.857.2360° 6 kt1007.8RA BR
21:40 UTC60.857.20° 0 kt1007.8RA BR
21:53 UTC6057360° 5 kt1007.8RA BR

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Tallahassee radar (KTLH), 45 km away, was scanning. The volume nearest the touchdown began at 20:03 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
20:00 UTCTSTM WND DMG2 Ne HosfordLiberty, FLPOSSIBLE TORNADO. SOME TREES DOWN. ONE ROOF BLOWN OFF. LADY HEARD ROARING SOUND.
20:03 UTCTSTM WND DMGHosfordLiberty, FLSOME TREES DOWN. ONE ROOF BLOWN OFF.
20:05 UTCTORNADO 12 N HosfordLiberty, FLE-F1 TORNADO. A LARGE NEWLY CONSTRUCTED SHED WAS TOTALLY DESTROYED. NUMEROUS PINE TREES WERE SNAPPED. ONE ROOF BLOWN OFF. RESIDENT HEARD ROARING SOUND. TORNADO TRACK WAS 1/4 MI LONG AND 50 YD WIDE.
20:10 UTCHAIL 0.755 E BristolLiberty, FL
20:40 UTCHAIL 0.88MidwayGadsden, FL
20:50 UTCHAIL 0.88TallahasseeLeon, FLCAPITAL CIRCLE AND I10
20:50 UTCHAIL 0.88TallahasseeLeon, FLNW CAPITAL CIRCLE AND I-10
20:52 UTCHAIL 1TallahasseeLeon, FLLAKE JACKSON
20:59 UTCHAIL 0.25TallahasseeLeon, FLTHOMASVILLE RD
20:59 UTCHAIL 0.25TallahasseeLeon, FLTHOMASVILLE ROAD
21:00 UTCHAIL 0.25TallahasseeLeon, FLBRADFORDVILLE AND THOMASVILLE RD
21:00 UTCHAIL 0.25TallahasseeLeon, FLINTERSECTION OF BRADFORDVILLE AND THOMASVILLE ROADS
21:00 UTCHAIL 0.754 Nw TallahasseeLeon, FL
21:00 UTCHAIL 1TallahasseeLeon, FLSUMMERBROOK
21:00 UTCHAIL 1TallahasseeLeon, FLSUMMERBROOK SUBDIVISION

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2007 tornado in FloridaEvery tornado in Florida since 1950Warnings in force in Florida nowThe forecast where you are

The other tornadoes of February 13, 2007

20 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
February 1312:10 AM CSTEF1Lafayette Parish, LA2.250$250,000
February 1312:36 AM CSTEF2Saint Martin Parish, LA4.33003$1.5 million
February 131:03 AM CSTEF0Iberia Parish, LA0.525$30,000
February 131:25 AM CSTEF0Vermilion Parish, LA0.525$40,000
February 132:55 AM CSTEF2Jefferson Parish, LA2.3509$2.0 million
February 133:03 AM CSTEF2Orleans Parish, LA6.55015$2.0 million
February 133:10 AM CSTEF2Orleans Parish, LA1.350110$1.0 million
February 133:52 AM CSTEF1Smith, MS3.775$300,000
February 134:13 AM CSTEF0Jefferson Davis, MS3.075$5,000
February 134:45 AM CSTEF0Pearl River, MS0.325$2,000
February 137:20 AM CSTEF0Jackson, MS0.325
February 135:47 PM ESTEF1McCormick, SC16.0200$4,000
February 135:55 PM ESTEF1Edgefield, SC15.360
February 135:01 PM CSTEF0Hale, AL6.525$55,000
February 135:10 PM CSTEF1Bibb, AL9.7400$105,000
February 136:28 PM ESTEF1Screven, GA0.6351$9,000
February 135:48 PM CSTEF0Bibb, AL7.5250$10,000
February 137:01 PM ESTEF1Allendale, SC0.030$3,000
February 136:22 PM CSTEF1Autauga, AL1.1200$10,000
February 137:27 PM ESTEF0Bamberg, SC2.040

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.